| Model Number |
ONB5STB |
| Medical Device Problem Codes |
Inflation Problem (1310); Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/07/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant product: onb5stb, versaone optical balloon 5mm standard (lot#: j4a4237y) onb5stb, versaone optical balloon 5mm standard (lot#: j4a4237y) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during the total laparoscopic hysterectomy, the three defected units were observed to leak at the distal end of the cannula when tested under a saline solution.Small bubbles were observed to be coming from one spot on the interface of the balloon to the cannula.All the balloon tip trocars were inflated for a few minutes on the mayo stand to observe any leaks in the balloon.Balloons were then deflated and placed into the incision.The first balloon tip deflated immediately after insertion through the incision.The second balloon tip deflated within a few minutes ( estimated 2 - 3 mins) after insertion through the incision.The third balloon deflated within an estimated 20 mins after insertion through the incision.Surgeon also noticed that the co2 had entered thru the tissue layers causing the right inguinal side to inflate slightly.To resolve the issue, another balloon was used.There was no patient injury.
Additional Manufacturer Narrative
Additional information: d3 (mfr name, street 1, mfr city, country code, postal code), g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the obturator was received inserted into the cannula, the balloon, stopcock, cap top and anti-migration collar (blue donut) appeared intact.The circular seal was cut.The inflation syringe was not received.Functionally, a water bath test was performed using a test syringe, the balloon was inflated and air bubbles were noted.A microscope evaluation showed a hole at the weld.It was reported that the balloon would not inflate and there were leaks.The reported issues were confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.